Alert archive / North Dakota / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Bismarck, ND

January 14, 200715 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 14, 2007, 4:04 AM CST for 15 counties in North Dakota. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 4:04 AM CST (10:04 UTC)
Expired
Jan 14, 2007, 3:01 PM CST
In force
11 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 101 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 141004
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
404 AM CST SUN JAN 14 2007

NDZ003>005-012-013-022-023-025-036-037-141800-
/O.NEW.KBIS.WC.Y.0003.070114T1004Z-070114T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
404 AM CST SUN JAN 14 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

NORTH WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO
DROP THE WIND CHILL INDEX TO 20 TO 35 BELOW THIS MORNING.
CONDITIONS WILL IMPROVE BY NOON AS TEMPERATURES WARM. 

A WIND CHILL ADVISORY MEANS THAT BITTER COLD CONDITIONS COULD
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. 

$$
3 follow-up statements
000 
WWUS43 KBIS 141711
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1111 AM CST SUN JAN 14 2007

NDZ045>048-050-051-142100-
/O.EXB.KBIS.WC.Y.0003.000000T0000Z-070114T2100Z/
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1111 AM CST SUN JAN 14 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

NORTH WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES
TO DROP THE WIND CHILL INDEX TO 20 TO 30 BELOW THROUGH MID
AFTERNOON. CONDITIONS WILL IMPROVE LATE IN THE AFTERNOON AS WINDS 
DIMINISH.

A WIND CHILL ADVISORY MEANS THAT BITTER COLD CONDITIONS COULD
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

$$

NDZ003>005-012-013-022-023-025-036-037-141815-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-070114T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
1111 AM CST SUN JAN 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

NORTH WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES
TO DROP THE WIND CHILL INDEX TO 20 TO 35 BELOW THIS MORNING.
CONDITIONS WILL IMPROVE IN THE AFTERNOON AS WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT BITTER COLD CONDITIONS COULD
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

$$
TWH
000 
WWUS43 KBIS 141818
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1218 PM CST SUN JAN 14 2007

NDZ003>005-012-013-022-023-025-036-037-141930-
/O.EXP.KBIS.WC.Y.0003.000000T0000Z-070114T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
1218 PM CST SUN JAN 14 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED TO 10 MPH OR LESS. THEREFORE THE WIND CHILL
ADVISORY IS NO LONGER IN EFFECT.

$$

NDZ045>048-050-051-142100-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-070114T2100Z/
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1218 PM CST SUN JAN 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

NORTH WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES
TO DROP THE WIND CHILL INDEX TO 20 TO 30 BELOW THROUGH MID
AFTERNOON. CONDITIONS WILL IMPROVE LATE IN THE AFTERNOON AS WINDS
DIMINISH.

A WIND CHILL ADVISORY MEANS THAT BITTER COLD CONDITIONS COULD
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

$$
000 
WWUS43 KBIS 142101
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
301 PM CST SUN JAN 14 2007

NDZ045>048-050-051-142215-
/O.CAN.KBIS.WC.Y.0003.000000T0000Z-070114T2100Z/
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
301 PM CST SUN JAN 14 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON...TO AROUND 10 MPH
OR LESS. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO
EXPIRE. WIND CHILL OF 15 TO 25 BELOW CAN BE EXPECTED LATE THIS
AFTERNOON AND EARLY THIS EVENING AS TEMPERATURES CONTINUE TO
FALL. WINDS HOWEVER WILL REMAIN LIGHT.

$$
TWH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 3:00 PM CST, 13 hours 4 minutes earlier.

Area forecast discussion, Jan 13, 3:00 PM CST, 13 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CST SAT JAN 13 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE TEMPERATURES. ALSO
POPS TONIGHT BEHIND REINFORCING COLD FRONT DROPPING SOUTH FROM
CANADA. WILL USE A NAM/GFS BLEND AS THEY LOOK PRETTY SIMILAR IN THE
SHORT TERM.

LOWS TONIGHT COULD BE TRICKY...WITH AFTERNOON WARMING AND MIXING
AHEAD OF APPROACHING COLD FRONT IN THE NORTH. ALSO...CLOUDS FROM
SOUTHERN STREAM SYSTEM ARE PUSHING INTO SOUTHERN CWA...BUT NOT
APPEARING TO BE VERY THICK. CLEAR AREAS WITH LIGHT WINDS WILL DROP
OFF QUICKEST TONIGHT. THINK THIS WILL BE CENTRAL AND NORTHEAST CWA.
HIGHER CLOUD COVER TO THE SOUTH AND APPROACHING CDFNT NORTHWEST
SHOULD KEEP TEMPERATURES A BIT WARMER IN THESE AREAS.

LOOKING UPSTREAM...RADAR RETURNS IN SOUTHERN ALBERTA AND
SASKATCHEWAN INDICATE THERE WILL BE A CHANCE OF LIGHT SNOW BEHIND
THE COLD FRONT. RAISED POPS A LITTLE AND EXTENDED THEM A LITTLE
FARTHER EAST...BUT WITH WEAK FORCING INDICATED...AM NOT ANTICIPATING
MOST AREAS RECEIVING MEASURABLE PRECIPITATION...SO KEPT POPS IN THE
CHANCE CATEGORY. APPEARS NOW THE NORTHWEST AND WEST CENTRAL WOULD
HAVE BEST SHOT OF A HUNDREDTH PRECIP AND A FEW TENTHS OF SNOWFALL.
COLD AIR WILL FOLLOW SHORTLY BEHIND THE SNOW ON SUNDAY AND EXPECT
MAINLY SINGLE DIGITS ABOVE ZERO MOST AREAS. NORTHEAST CWA MORE
LIKELY TO BE IN THE SINGLE DIGITS BELOW ZERO...ESPECIALLY IF THEY
DROP OFF AS EXPECTED TONIGHT.

ANOTHER VERY COLD NIGHT SUNDAY NIGHT IN STORE AS CLOUDS AND LIGHT
PRECIP ON SUNDAY SLIDE SOUTH AND ANOTHER ARCTIC HIGH COMES TO REST
OVER THE CWA. NAM/GFS DIFFER A BIT ON THE SURFACE HIGH POSITION BY
MONDAY MORNING...BUT EITHER WAY IT WILL MEAN VERY COLD TEMPERATURES
ACROSS MOST OF THE CWA. THE FAR WEST COULD SEE SOME WARMING LATE AS
RETURN FLOW SETS UP. RECOVERY FROM COLD OVERNIGHT TEMPERATURES WILL
BE SLOW IN THE EAST ON MONDAY BUT THE WEST SHOULD SEE TEENS. THE
WARM-UP CONTINUES INTO TUESDAY WITH A BUILDING UPPER RIDGE AND DRY
SOUTHWEST FLOW.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
THE EXTENDED PERIOD STILL LOOKS TO BE WARMER THAN THE CURRENT
SITUATION OVER THE DAKOTAS. UPPER LEVEL PATTERN WILL FAVOR A SHIFT
TO A MORE WESTERLY FLOW WITH NUMEROUS UPPER LEVEL DISTURBANCES
RIDING IN THE FLOW...NORTH OF THE REGION INTO CENTRAL CANADA. THESE
CLIPPERS WILL HELP PUSH THE ARCTIC AIR NORTHEAST OF THE AREA AND
LEAVE US WITH A SEMI-MILD PATTERN FOR THE SEASON...AS DOWNSLOPING
WILL BE FAVORED. GFS IS MUCH COLDER THAN THE THE ECMWF FOR OUR AREA.
HOWEVER...HAVE TENDED TO STICK WITH THE ECMWF AS IT HAS BY FAR OUT
PERFORMED THE GFS IN THE EXTENDED PERIOD FOR MUCH OF THE WINTER. HPC
SEEMS TO AGREE.

THURSDAY LOOKS TO BE THE COOLEST DAY AS CAA CLIPS THE REGION BEFORE
THE NEXT SYSTEM MOVES IN AND SPREADS HEIGHT RISES OVER THE AREA.

LEFT SLIGHT POPS IN THE NORTH FOR WEDNESDAY WITH FIRST CLIPPER AND
HAVE KEPT THE REST OF THE PERIOD DRY DUE TO UNKNOWN SYSTEM STRENGTHS
AND TIMING.

&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TWH/JC
Hazardous weather outlook, Jan 13, 4:08 AM CST, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
408 AM CST SAT JAN 13 2007

NDZ005-013-141015-
ROLETTE-PIERCE-
408 AM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ROLETTE AND PIERCE
COUNTIES THIS MORNING. WIND CHILLS OF 25 TO 35 BELOW CAN BE
EXPECTED DUE TO BRISK WEST WINDS AND VERY COLD TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>004-009>012-017>023-025-031>037-040>048-050-051-141015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
408 AM CST SAT JAN 13 2007 /308 AM MST SAT JAN 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CLH/TSW

Nearby

Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.